Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 11, 2008, 9:06 PM EDT for 6 counties in Ohio. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2008, 9:06 PM EDT (01:06 UTC)
- Expired
- Apr 11, 2008, 10:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Cuyahoga County, OH, Erie County, OH, Huron County, OH, Lorain County, OH, Medina County, OH
The radar
The Cleveland radar (KCLE), 6 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 9:15 PM EDT | TSTM WND DMG | 1 Se Amherst, OH | HIGH TENSION POWER LINE TOWER PARTIALLY COLLAPSED BY THUNDERSTORM WINDS. OHIO TURNPIKE CLOSED DUE TO LIVE WIRES ON/NEAR THE GROUND. |
| Apr 11, 9:35 PM EDT | HAIL 1 | Medina, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 478 m²/s²
- 0-3 km storm-relative helicity
- 520 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 120106
SVRCLE
OHC005-035-043-077-093-103-120200-
/O.NEW.KCLE.SV.W.0022.080412T0106Z-080412T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
906 PM EDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ASHLAND COUNTY IN NORTH CENTRAL OHIO...
EXTREME SOUTHEASTERN ERIE COUNTY IN NORTH CENTRAL OHIO...
EXTREME NORTHEASTERN HURON COUNTY IN NORTH CENTRAL OHIO...
LORAIN COUNTY IN NORTH CENTRAL OHIO...
CUYAHOGA COUNTY IN NORTHEAST OHIO...
MEDINA COUNTY IN NORTHEAST OHIO...
* UNTIL 1000 PM EDT
* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF VERMILION TO
11 MILES WEST OF WELLINGTON...OR ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF LORAIN TO FITCHVILLE...AND MOVING EAST AT 46
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMHERST...ELYRIA...LODI...AVON LAKE...NORTH RIDGEVILLE...GRAFTON...
WESTLAKE...LITCHFIELD...MEDINA...WADSWORTH...LAKEWOOD...
BRUNSWICK...STRONGSVILLE...NORTH ROYALTON...PARMA...CLEVELAND...
SOLON...EUCLID AND CLEVELAND HEIGHTS
LAT...LON 4157 8148 4155 8138 4136 8138 4136 8160
4128 8157 4129 8168 4099 8169 4100 8216
4105 8218 4105 8233 4144 8236 4144 8226
4149 8219 4152 8203 4149 8191 4150 8173
4161 8155 4162 8149
TIME...MOT...LOC 0106Z 250DEG 40KT 4154 8224 4118 8238
$$
LEINS1 follow-up statement
000
WWUS51 KCLE 120157
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
956 PM EDT FRI APR 11 2008
OHC005-035-043-077-093-103-120206-
/O.EXP.KCLE.SV.W.0022.000000T0000Z-080412T0200Z/
ASHLAND OH-MEDINA OH-HURON OH-LORAIN OH-CUYAHOGA OH-ERIE OH-
956 PM EDT FRI APR 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN ERIE...
LORAIN...EXTREME NORTHEASTERN HURON AND NORTH CENTRAL ASHLAND
COUNTIES IN NORTH CENTRAL OHIO...AND CUYAHOGA AND MEDINA COUNTIES IN
NORTHEAST OHIO EXPIRES AT 1000 PM EDT...
THUNDERSTORMS WILL CONTINUE TO MOVE ALONG AND EAST OF INTERSTATE 71.
GUSTY WINDS IN EXCESS OF 35 MPH CAN BE EXPECTED THROUGH 11PM.
LAT...LON 4157 8148 4155 8138 4136 8138 4136 8160
4128 8157 4129 8168 4099 8169 4100 8216
4105 8218 4105 8233 4144 8236 4144 8226
4149 8219 4152 8203 4149 8191 4150 8173
4161 8155 4162 8149
TIME...MOT...LOC 0156Z 250DEG 40KT 4173 8154 4137 8168
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:10 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 11, 7:10 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 710 PM EDT FRI APR 11 2008 .SYNOPSIS... STRONG COLD FRONT OVER CENTRAL INDIANA WILL MOVE EAST ACROSS THE AREA EARLY TONIGHT. A BROAD AREA OF LOW PRESSURE OVER IOWA WILL MOVE EAST PASSING NORTH OF THE LAKE TONIGHT AND OFF THE SOUTHERN NEW ENGLAND COAST ON SATURDAY. A TROUGH WILL EXTEND BACK INTO THE LOWER LAKES AND UPPER OHIO VALLEY INTO SUNDAY. HIGH PRESSURE OVER THE CENTRAL STATES WILL BEGIN TO BUILD IN ON MONDAY. && .NEAR TERM /THROUGH SATURDAY/... TWO AREAS OF STORMS WILL LIKELY AFFECT THE AREA EARLY TONIGHT. THUNDERSTORMS WERE DEVELOPING ALONG THE FRONT OVER NORTH CENTRAL INDIANA AND WESTERN LOWER MICHIGAN. THESE STORMS WERE MOVING NE BUT WITH FURTHER DEVELOP ALONG THE FRONT STORMS WILL LIKELY MOVE INTO NORTHWEST OHIO LATER THIS AFTERNOON AND EVENING. LARGE AREA OF SHOWERS AND TSTMS WERE OVER SW OHIO AND WESTERN KY MOVING NE. STORMS CLOSER TO THE FRONT OVER INDIANA WILL LIKELY HAVE THE GREATEST CHANCE FOR GOING SEVERE IN NW OHIO THIS LATE AFTERNOON AND EVENING WHERE THE BEST INSTABILITY SHOULD EXIST. SHOWERS AND THUNDERSTORMS OVER SW OHIO MOVING NE MAY BE FIGHTING LACK OF INSTABILITY WITH TOO MUCH CLOUD. HOWEVER FAIRLY STRONG WINDS JUST ALOFT THAT ALMOST ANY STORMS COULD MIX DOWN SOME STRONG WINDS. FRONT SHOULD BE EAST OF CLEVELAND SHORTLY AFTER 00Z AND EAST OF ERIE AROUND MIDNIGHT. WILL TAPER SHOWERS/TSTMS TO CHANCE OF SHOWERS AFTER FRONT MOVES THROUGH. STRONG PRESSURE GRADIENT WITH SOME GUSTY WINDS TO NEAR 40 MPH MAY STILL OCCUR IN ADVANCE OF FRONT EVEN WITHOUT THE THUNDERSTORMS. WENT CLOSE TO MAV GUID WITH LOWS GENERALLY IN THE MID 40S. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS THE SURFACE LOW MOVES EAST A TROUGH WILL EXTEND BACK INTO THE AREA TROUGH SUNDAY BEFORE HIGH PRESSURE STARTS TO BUILD IN. DEEP UPPER LEVEL OVER THE UPPER MIDWEST THIS AFTERNOON WILL TRACK SLOWLY EAST TO NEAR LAKE ERIE SATURDAY EVENING BEFORE OPENING UP AND ANOTHER UPPER LOW ROTATES THROUGH NEW ENGLAND. THESE SYSTEMS WILL PULL COLD AIR IN AND KEEP THREAT OF PRECIP GOING OVER THE WEEKEND. WIDESPREAD SHOWERS SHOULD DEVELOP/OCCUR UNDER THE UPPER LOW AND SURFACE TROUGH TOMORROW ESPECIALLY IN THE AFTERNOON. THEYLL CONTINUE SATURDAY NIGHT BUT AS COLD AIR MOVES IN THE SHOWERS WILL BECOME MIXED WITH OR CHANGE TO SNOW SHOWERS AFTER MIDNIGHT. SNOW SHOWERS LIKELY SUNDAY MORNING...WITH CHANCE OF RAIN/SNOW SHOWERS IN THE AFTERNOON. KEPT CHANCE OF LINGERING RAIN/SNOW SHOWERS SUNDAY NIGHT THEN FAIR MONDAY AS HIGH PRESSURE BEGINS TO BUILD IN. NORMAL HIGHS AREA IN THE MID 50S AND LOWS IN THE MID AND UPPER 30S. GENERALLY WENT FAIRLY CLOSE TO MAV TEMPS SO HIGHS WILL BE RUNNING ABOUT 10 TO 15 DEGREES BELOW NORMAL ESPECIALLY SUNDAY AND MONDAY. && .LONG TERM /TUESDAY THROUGH FRIDAY/... BOTH GFS AND ECMWF CONSISTENT IN BRINGING LARGE AREA OF HIGH PRESSURE INTO THE AREA MONDAY NIGHT AND TUESDAY. LARGE AREA OF HIGH PRESSURE REMAINS IN CONTROL ACROSS THE AREA THROUGH MIDWEEK...BUT THEN LATEST 12Z GFS AND ECMWF DIFFER BY THURSDAY AS GFS BRINGS THROUGH WEAK COLD FRONT ACROSS THE AREA. WITH THIS BEING A RELATIVELY NEW CHANGE THIS RUN WILL HOLD OFF AND LEAN TOWARDS ECMWF IN KEEPING THINGS DRY ACROSS THE AREA THROUGH THE END OF THE WEEK...ESP WITH THIS BEING THE END OF THE FORECAST PERIOD. TEMPS DURING THIS TIME WILL START OFF COOL ACROSS THE AREA AS HIGH PRESSURE BUILDS IN. WITH HIGH PRESSURE BUILDING IN GUIDANCE LOOKING GOOD WITH TEMPS DROPPING BACK INTO THE LOWER 30S ACROSS THE AREA. WENT A BIT BELOW GUIDANCE ESP ACROSS WESTERN HALF OF FORECAST AREA GIVEN CLEARING SKIES BY THEN...THEN TRANSLATED SOME RADIATING CONDITIONS TUESDAY NIGHT ACROSS EASTERN PORTIONS OF THE FORECAST AREA. AS HIGH PRESSURE BUILDS ACROSS THE EAST COAST THROUGH THE WEEK ALLOWED FOR GRADUALLY MODERATING TEMPS ACROSS THE FORECAST AREA AS A MORE SOUTHERLY FLOW DEVELOPS LATER IN THE WEEK. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... COLD FRONT STILL WEST OF THE FORECAST AREA BUT A SINGLE LINE OF CONVECTION CONTINUES TO MOVE THROUGH NORTHWEST OHIO. WITH LOSS OF DAYTIME HEATING AND EXTENSIVE CLOUD COVER ACROSS NE OH/NW PA...THE THINKING AT THIS POINT IS THAT THIS LINE WILL CONTINUE TO WEAKEN AS IT MOVES EASTWARD. FOR THE TAFS...WILL MENTION THUNDER AT FDY/MFD BUT ONLY MENTION SHOWERS AND SOME CBS THIS EVENING. ASIDE FROM THE BRIEF DROP TO IFR/MVFR WITH THESE SHOWERS...SHOULD BE A QUIET NIGHT. LOW PRESSURE WILL APPROACH FROM THE WEST OVERNIGHT WITH AN EXTENSIVE DECK OF LOW MVFR CLOUDS EXPECTED TO SPREAD ACROSS ALL TERMINALS BEFORE DAYBREAK. TOUGH CALL ON HOW TO HANDLE THE SCATTERED RAIN SHOWERS TOMORROW ASSOCIATED WITH THE UPPER LOW ITSELF. WILL LIKELY SEE SHOWERS ALL DAY AT TOL/FDY DUE TO CLOSE PROXIMITY OF THE LOW. FURTHER EAST THERE APPEARS TO BE A WEAK DRY SLOT EXPECTED TO PUSH UP THE INTERSTATE 71 CORRIDOR TOMORROW MORNING. A TROUGH WILL ROTATE FROM SOUTHERN LOWER MICHIGAN TO NORTHWEST OHIO LATE IN THE DAY SATURDAY WHICH WILL LIKELY TRIGGER MORE SCATTERED SHOWERS AND TRIED TO INDICATE THIS IN THE TAFS LATE IN THE PERIOD. OUTLOOK...MVFR CEILINGS WILL CONTINUE THROUGH THE DAY SATURDAY AND SATURDAY NIGHT AS RAIN SHOWERS WILL MIX WITH/CHANGE TO SNOW SHOWERS SAT NIGHT. MVFR CEILINGS MAY LINGER INTO MONDAY ALONG WITH A FEW SHOWERS. HIGH PRESSURE WILL BUILD IN BY TUESDAY ALLOWING FOR VFR CONDITIONS BY THEN. && .MARINE... STILL WONDER IF THERE WILL BE A PERIOD OF 15 TO 25 KNOT WINDS LATE TODAY INTO EARLY EVENING WITH THE COLD FRONT BUT AFTER BACK AND FORTH ON THIS THE PAST FEW DAYS...UNLESS SUCH CONDITIONS ARE OCCURRING OR IMMINENT AT FORECAST ISSUE TIME...WILL STAY WITH JUST THE 10 TO 20 KTS PER PREVIOUS FORECAST. WEAKENING LOW PRESSURE MOVING SE ACROSS LAKE ERIE THROUGH SATURDAY SHOULD KEEP LOW UNDER 15 KTS UNTIL SUNDAY WHEN FLOW LINES BACK UP OUT OF THE NNW AND SHOULD INCREASE TO 15 TO 25 KTS THEN. HIGH PRESSURE MOVING INTO LAKE ERIE BY TUESDAY WILL MEAN DIMINISHED WINDS WITH LIGHT AND VARIABLE FLOW BECOMING SW AND INCREASING WED BUT TEMPS WARMER THAN LAKE SURFACE SHOULD LIMIT WINDS AND WAVES AT THE LAKE SURFACE && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...RANDEL NEAR TERM...RANDEL SHORT TERM...RANDEL LONG TERM...ABE AVIATION...LEINS MARINE...ADAMS
Hazardous weather outlook, Apr 11, 4:46 AM EDT, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 446 AM EDT FRI APR 11 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120900- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 446 AM EDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. AHEAD OF THE COLD FRONT IT WILL BE WINDY. WIND GUSTS TO 40 MPH MAY OCCUR AT SOME LOCATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES MAY GET COLD ENOUGH THIS WEEKEND THAT SOME SNOW SHOWERS COULD OCCUR. ANY SNOW ACCUMULATIONS WILL BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM TODAY. LEZ061-142>149-162>169-120900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 446 AM EDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED ON THE LAKE.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:10 PM EDT | Tornado Warning | CLE | Marion | 35 min |
| Apr 11, 8:34 PM EDT | Tornado Warning | CLE | Crawford, Marion, Morrow, Richland | 41 min |
| Apr 11, 8:47 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 43 min |
| Apr 11, 8:51 PM EDT | Special Marine Warning | CLE | 114 min | |
| Apr 11, 9:04 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Richland | 26 min |
| Apr 11, 9:06 PM EDT | Tornado Warning | CLE | Ashland, Richland | 39 min |
| Apr 11, 9:10 PM EDT | Tornado Warning | CLE | Ashland, Huron, Lorain, Medina | 35 min |
| Apr 11, 9:36 PM EDT | Tornado Warning | CLE | Ashland, Lorain, Medina | 39 min |
| Apr 11, 10:14 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Apr 11, 11:17 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.